WW At Home - Suggestions for insomnia - help
09-26-2011, 08:43 AM
Ok I have allergies and take a sudifad twice a day. But the last few weeks I have had major trouble sleeping, restless etc.
I listen to self hypnosis mp3's and usually that makes me drowsy and I go to sleep but lately nothing works. I lie there restless and toss and turn all night
Help any suggestions
09-26-2011, 09:42 AM
I am no help as I have the same problem .
09-26-2011, 11:52 AM
should I try a sleep aid?, talk with my dr.?
09-26-2011, 01:23 PM
I get insomnia around TOM. Any correlation for you? I used to rely on OTC sleep aids to get to sleep every night and it was a pretty severe dependency. The more you take of those, the less they work. To learn to go to sleep, honestly I went to therapy. Just regular talk therapy...and she gave me a Progressive Muscle Relaxation Therapy cd.It's an actual therapy that has been studied clinically and is used to treat generalized anxiety. Maybe you could find it useful as well.
Are you a reader? Sometimes a book will put me to sleep. Just read until my eyes shut on their own.
Are you exercising? I sleep better when I'm active.
As a person who has been there, I definitely feel for you. I find that sleeping pills like lunesta and ambien are a temporary fix. Could you give more details?
09-26-2011, 01:24 PM
And yes, I would talk to your doctor.
09-26-2011, 02:41 PM
Lets see I started ww 3 weeks ago and when I did I changed my eating habits along with no longer drinking acohol. I am now exercising 3-6 days a week. I no longer have TOM. Thats about it
And I really don't want to start on a sleep aid as you say that is temp and the last thing I want is another problem to phase out (I once had an issue with nasal spray and that was tough to kick0
09-29-2011, 09:25 AM
Back in the day I would take sudafed during the day and actifed at night... maybe that would work?
09-29-2011, 10:33 AM
Have you tried Tylenol PM, I'd talk to your doctor. I was put on a sleeping medication but only took it once because the day after I literally felt like a zombie, couldnt move, stayed in bed all day, it was awful. I work the night shift 10pm to 9am so I also have trouble sleeping on my nights off. I found taking Tylenol PM really helped but agian, that's just me. Maybe some tea? There is a tea called Sleepy Time tea, I believe is by Celestial Tea's but im sure you could find it in any brand. It really helps you calm down and wind down at the end of the day, and like others have suggested, maybe a good book along with the tea! Sorry you're having trouble sleeping, I know how it can affect you during the day after not sleeping the night before, not fun! Good luck!
09-29-2011, 01:21 PM
Ugh, I had stress induced insomnia for 3.5 years after my mom passed away. I honestly did not sleep without chemical assistance for YEARS. I saw so many doctors, my head was spinning.
The only thing that helped was working out. Even when I was so tired, I couldn't move, I would pick myself up, and head to the gym. Good luck. Insomnia is the PITS!!!
09-29-2011, 07:57 PM
Sudafed can definitely amp you up and make it difficult to sleep. I'd lay off the second sudafed. Also, if you're having trouble sleeping, there's a great program called CBT for insomnia (google it and the website will pop up)...it basically teaches you to think differently about sleep and how you go about sleep....it'll help you break the cycle, of "i need to go to sleep....why can't i sleep?....its 3am and i need to be up in 2hrs....if i just fall asleep now i can still get an hour of sleep". it has been proven to work well and its something that you can always use instead of a pill which may or may not always be there! Good luck
10-01-2011, 02:25 AM
I take melatonin and I'm out within 30 minutes. Most important thing to sleep is don't watch tv or keep you mind active - books being the exception - I fall asleep to books all the time! As long as you lie down and relax melatonin will send you to sleep. I don't wake up as drowsy like tylenol pm has done to me before. Melatonin is a natural chemical that sends your body the "I'm sleepy" signal. Works great for me!
10-04-2011, 11:55 AM
thank you all for the suggestions. I stopped taking the sudafed at night and that is helping some so I will see how it goes
10-24-2011, 08:53 PM
Every now and again I will take melatonin and valerian together. You need to take them over several nights so they can build up in your system for them to work. They both relax me very much until I get in bed ready to sleep.
On a rare occasion I will take over the counter diphenhydramine. It's sold along side Unisom and the other popular over the counter brand name but both Walmart and Target carry their own label brands in the "sleep" section. It's the same drug that is in Tylenol PM and Advil PM but why take the medication for pain when you are not in pain? Especially Tylenol due to potential liver damage. I've been taking diphenhydramine since 1997 with zero issues. You just have to be certain you have at least 8 hours for sleeping since that's how long it will take to run through your system.
Not too long ago I heard a sleep specialist commenting on the Michael Jackson trial about his sleep issues. Something that he recommends to his patients is to count backwards in 3s starting with 300, i.e. 297, 294, 291, 288, 285 -- and it's actually been working for me!
Hope this helps!
10-27-2011, 09:13 AM
When do you work out? I was having sleeping problems too but when I changed my workouts to first thing in the morning I had no problems sleeping at night. Maybe the endorphins are keeping you up?
10-27-2011, 12:23 PM
I went to a homeopathic doc and she gave me a natural remedy. It's called Lachesis and you can get it from an online homeopathic pharmacy -- just take a couple of pellets weekly. Then a nightly mouth spray called "Sleep Rescue" by the Bach Co, which I get at the health food store. Wow. It worked like a dream, and I DID dream for the first time in years. No hangover.
There were some sleep docs on Dr. Oz yesterday. They said that too much melatonin gives you night terrors and going down the road of to much nighttime pain reliever or mixing them can lead to serious liver toxicity. No one seemed all that enthusiastic about OTC or prescription sleep drugs, which seem to universally cause grogginess the next day.